# SDR OVF2008F00000

- Difficulty date: May 8, 2008
- Submitted: July 10, 2008
- Operation: Air carrier
- Aircraft: N7058M
- Make and model: Gippld GA8
- Aircraft serial: GA805094
- Engine: Lyc IO540K1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Brushes
- Part number: M3056
- Condition: Worn
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 6393
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS IS AN UPDATE OF A SDR FILED 15 APRIL, 2008. MAGNETOS, FUEL PUMP, AND FUEL INJECTOR SERVO WERE SENT TO THE RESPECTIVE OEM`S.  MAGNETOS WERE SENT TO MFG FOR ANALYSIS. THEY WERE SENT AS REMOVED TO PRECLUDE ANY FIELD CONTAMINATION. THEY WERE NOT PRODUCING SPARK DUE TO LARGE AMOUNTS OF CARBON DUST FROM ABNORMAL WEAR AS THE FIRST. DUST CREATES A PATHWAY TO GROUND EFFECTIVELY SHUTTING DOWN MAGNETOS.  SINCE AC/ENGINES/MAGNETOS WERE MFG WITHIN YEAR OF EACH OTHER, AND ALL EXHIBITED THE SAME WEAR AT SAME HOURS IN SERVICE, WOULD THINK AN EXAMINATION OF MATERIALS/ PROCESS USED TO MFG CARBON BRUSHES DURING THAT PERIOD WOULD BE APPROPRIATE. (K)
